Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 30, 2022, 6:10 PM CDT for Saint Helena Parish, Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2022, 6:10 PM CDT (23:10 UTC)
- Expired
- Mar 30, 2022, 6:45 PM CDT
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:12 PM CDT | TORNADO | 1 Sse Roseland, LA | NWS STORM SURVEY CONFIRMED AN EF-1 TORNADO WITH WINDS 90 MPH, PATH LENGTH OF 6.1 MILES AND PATH WIDTH OF 150 YARDS. |
| Mar 30, 6:23 PM CDT | TSTM WND DMG | Roseland, LA | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM ROSELAND. TREES DOWN A MOBILE HOME, ROOF RIPPED OFF, AND TREES DOWN IN AREA. *POSSIBLE TORNADO DAMAGE* *CORRECTED TIME*. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 1:48 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
595
WFUS54 KLIX 302310
TORLIX
LAC091-105-117-302345-
/O.NEW.KLIX.TO.W.0012.220330T2310Z-220330T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
610 PM CDT Wed Mar 30 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
East central St. Helena Parish in southeastern Louisiana...
Northern Tangipahoa Parish in southeastern Louisiana...
Northwestern Washington Parish in southeastern Louisiana...
* Until 645 PM CDT.
* At 610 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Amite City, or over Amite, moving northeast at 50
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wilmer around 625 PM CDT.
Mount Herman around 635 PM CDT.
Franklinton around 640 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Tangipahoa.
This includes Interstate 55 in Louisiana between mile markers 44 and
56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3066 9056 3075 9063 3100 9040 3100 9014
3086 9013
TIME...MOT...LOC 2310Z 236DEG 43KT 3074 9054
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG2 follow-up statements
573
WWUS54 KLIX 302322
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
622 PM CDT Wed Mar 30 2022
LAC091-302331-
/O.CAN.KLIX.TO.W.0012.000000T0000Z-220330T2345Z/
St. Helena LA-
622 PM CDT Wed Mar 30 2022
...THE TORNADO WARNING FOR EAST CENTRAL ST. HELENA PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3077 9039 3077 9044 3081 9050 3100 9040
3100 9014 3087 9013
TIME...MOT...LOC 2321Z 236DEG 43KT 3082 9040
$$
LAC105-117-302345-
/O.CON.KLIX.TO.W.0012.000000T0000Z-220330T2345Z/
Tangipahoa LA-Washington LA-
622 PM CDT Wed Mar 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN TANGIPAHOA AND NORTHWESTERN WASHINGTON PARISHES...
At 621 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Wilmer, or 8 miles northeast of Amite, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Mount Herman around 635 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3077 9039 3077 9044 3081 9050 3100 9040
3100 9014 3087 9013
TIME...MOT...LOC 2321Z 236DEG 43KT 3082 9040
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG216
WWUS54 KLIX 302338
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
638 PM CDT Wed Mar 30 2022
LAC105-117-302348-
/O.EXP.KLIX.TO.W.0012.000000T0000Z-220330T2345Z/
Tangipahoa LA-Washington LA-
638 PM CDT Wed Mar 30 2022
...THE TORNADO WARNING FOR NORTHEASTERN TANGIPAHOA AND NORTHWESTERN
WASHINGTON PARISHES WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3077 9039 3077 9044 3081 9050 3100 9040
3100 9014 3087 9013
TIME...MOT...LOC 2338Z 236DEG 43KT 3093 9021
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:29 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 30, 3:29 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New Orleans LA
329 PM CDT Wed Mar 30 2022
.NEAR TERM...Through Tonight
The forecast for the severe weather this afternoon and evening is
still on track. A tornado watch is in effect for all of LA and
southern MS. The coastal MS counties and Pearl River county is
out of the watch right now but may be added as the line gets that
far east. Tornado and Severe Thunderstorm Warnings have been
issued by offices to the west with a few reports of structural and
tree damage. Ahead of the line, winds are already gusting 40-50
MPH which is already causing tree damage and power outages. It
won't take much more wind in the line to have severe storms and
cause more damage. This will be enhanced by some mid level drying.
The main threat is still damaging wind gusts in the line but
brief tornadoes within the line are still a possibility and there
is a history of those in the line.
Ahead of the line, showers have not been able to get going due to
a cap. This cap should continue to break which will enhance the
instability in front of the line, keeping the line strong to
severe as it moves into SE LA. There's already 60-70 knots of bulk
shear, with 30-40 knots of 0-1 km shear. The shear is there; the
question is the instability, which continues to increase each
hour.
Overall, there is really no change to our thoughts over the last
few days. The line is still expected to have severe winds (greater
than 58 MPH gust) when it moves through the region. The latest
timing for when the line gets to a parish/county is similar to
before, Wilkinson/Iberville/Pointe Coupee from now through 4PM,
Baton Rouge area 4-7, New Orleans 6-9 and the MS coast 8-10.
Remember to take severe thunderstorm warnings as serious as
tornado and get to an interior room if a warning is issued!
.SHORT TERM...Thursday through Saturday Night
By Thursday morning, the front will be off to the east with drier
and cooler air moving in and winds subsiding. Lows Thu night will
be in the mid 40s to lower 50s. Surface high pressure quickly
moves into the region but the previous front will stall over
the open Gulf. Rain looks to redevelop over the boundary from west
to east with the aid of a weak shortwave in zonal flow aloft.
This looks to be mostly Saturday evening and overnight. Highs and
lows will start to warm again as we go into Saturday.
.LONG TERM...Sunday through Wednesday
An upper trough is moving through the northeast on Sunday with a
lingering boundary along the Gulf Coast. High pressure will
continue to move southeast over the region. As the upper pattern
flattens, the surface high pressure will shift to the east but the
area will remain dry. The next trough will start to dig into the
desert southwest Monday afternoon. With a surface low forming
ahead of it, a front and its precip will start to move in Monday
night and move through by Wednesday morning.
Highs will be generally in the lower 80s through the long term.
Lows will be in the 50s Sat and Sun night and then warming into
the lower 60s.
&&
.AVIATION...
A mix of MVFR and VFR conditions are occurring with conditions
probably settling to IFR/VFR as the rain moves in. Wind gusts are
gusting as high as 40 knots with sustained anywhere from 20-30
knots. Occasionally higher values are possible. A line of strong
to severe thunderstorms is going to move through this evening and
the line was timed out with TEMPO groups. Wind gusts of 50-60kts
are possible with that line, if not higher than that. Behind the
line, winds shift NW and will be less than 15 knots.
&&
.MARINE...
Gale Warning will remain as is, with conditions relaxing on
Thursday. Exercise Caution headlines likely to be appropriate at
times over the weekend over the open waters. Likely to need Small
Craft Advisories ahead of the next large scale trough around Monday
night or Tuesday next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 51 73 45 75 / 30 0 0 0
BTR 51 75 47 77 / 10 0 0 0
ASD 56 77 48 78 / 100 0 0 0
MSY 59 75 56 75 / 80 0 0 0
GPT 59 77 51 76 / 100 0 0 0
PQL 60 77 50 76 / 100 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 9 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>072-075>078.
Coastal Flood Advisory until 1 AM CDT Thursday for LAZ064-
066>070-075-076-078.
Wind Advisory from 9 PM this evening to 1 AM CDT Thursday for
LAZ061-063-064-068>070-076>078.
GM...Gale Warning until 1 AM CDT Thursday for GMZ530-532-534-536-538-
550-552-555-557-570-572-575-577.
MS...High Wind Warning until 9 PM CDT this evening for MSZ068>071-077-
080>082.
Coastal Flood Advisory until 1 AM CDT Thursday for MSZ080>082.
Wind Advisory from 9 PM this evening to 1 AM CDT Thursday for
MSZ080>082.
GM...Gale Warning until 1 AM CDT Thursday for GMZ532-534-536-538-550-
552-555-557-570-572-575-577.
&&In the hours before
Local storm report, Mar 30, 4:50 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM NON-TSTM WND DMG 3 NW GARDERE 30.39N 91.16W
03/30/2022 EAST BATON ROUGE LA BROADCAST MEDIA
REPORT OF DOWNED POWERLINES.
&&Special weather statement, Mar 30, 4:59 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
459 PM CDT Wed Mar 30 2022
LAZ034>037-048-MSZ068-069-302245-
St. Helena LA-East Feliciana LA-Pointe Coupee LA-East Baton Rouge LA-
West Feliciana LA-Wilkinson MS-Amite MS-
459 PM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of western St. Helena,
eastern West Feliciana, southeastern Pointe Coupee and East Feliciana
Parishes, eastern Wilkinson and Amite Counties through 545 PM CDT...
At 458 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gloster to 7 miles southeast of St.
Francisville. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Roads, Jackson, St. Francisville, Clinton, Liberty, Centreville,
Slaughter, Gloster, Wilson, Norwood, Wakefield, Smithdale, Spillman,
Darlington, Gillsberg, Felps, Easleyville and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3135 9055 3116 9055 3072 9075 3071 9126
3068 9127 3057 9151 3134 9115 3132 9112
3134 9106 3133 9103 3135 9102 3133 9099
3135 9098
TIME...MOT...LOC 2158Z 247DEG 38KT 3121 9105 3070 9131
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KLGLocal storm report, Mar 30, 5:24 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM NON-TSTM WND DMG 2 NNE MARRERO 29.92N 90.10W
03/30/2022 ORLEANS LA PUBLIC
POWER POLE SNAPPED CAUSING A TREE TO CATCH
ON FIRE.
&&
JFLSpecial weather statement, Mar 30, 5:24 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
524 PM CDT Wed Mar 30 2022
LAZ046>050-056-057-059-302330-
Livingston LA-Iberville LA-Ascension LA-Assumption LA-
West Baton Rouge LA-St. James LA-Upper Lafourche LA-
East Baton Rouge LA-
524 PM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of Ascension, St. James,
southeastern West Baton Rouge, central Livingston, southeastern
Iberville, northwestern Lafourche, south central East Baton Rouge and
Assumption Parishes through 630 PM CDT...
At 524 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brusly to near Bayou Sorrel. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baton Rouge, Denham Springs, Gonzales, Donaldsonville, Plaquemine,
Napoleonville, Oak Hills Place, St. Gabriel, Walker, Gramercy,
Lutcher, White Castle, Livingston, Sorrento, French Settlement, Port
Vincent, Westminster, Geismar, Supreme and Bayou Sorrel.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 161 and 196.
Interstate 12 between mile markers 6 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana.
&&
LAT...LON 3031 9139 3032 9129 3064 9060 3009 9066
2987 9081 2981 9110 2984 9113 2984 9117
2997 9126 3000 9126 3000 9123 3004 9122
3003 9124 3006 9127 3006 9137 3010 9138
3011 9147
TIME...MOT...LOC 2224Z 278DEG 27KT 3036 9121 3012 9137
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MEFFERSpecial weather statement, Mar 30, 6:02 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
602 PM CDT Wed Mar 30 2022
LAZ037-039-050-071-072-302345-
Washington LA-Livingston LA-St. Helena LA-Northern Tangipahoa LA-
Southern Tangipahoa LA-
602 PM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of eastern St. Helena,
northeastern Livingston, northern Tangipahoa and western Washington
Parishes through 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kentwood to near Montpelier. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklinton, Greensburg, Amite, Amite City, Kentwood, Independence,
Roseland, Montpelier, Mount Herman, Wilmer, Tangipahoa and Tickfaw.
This includes Interstate 55 in Louisiana between mile markers 36 and
65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana.
&&
LAT...LON 3100 9006 3071 9022 3071 9026 3066 9025
3059 9028 3054 9081 3099 9063
TIME...MOT...LOC 2302Z 269DEG 26KT 3098 9053 3065 9068
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MEFFERLocal storm report, Mar 30, 6:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM NON-TSTM WND DMG 1 ENE TIMBERLANE 29.88N 90.02W
03/30/2022 JEFFERSON LA EMERGENCY MNGR
POWER LINE DOWN ACROSS BEHRMAN HWY BLOCKING
NORTHBOUND LANE.
&&
JFLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:51 AM CDT | Wind Advisory | LIX | Orleans, Saint Bernard, Saint Tammany | 20 hr |
| Mar 30, 7:07 AM CDT | Coastal Flood Advisory | LIX | Orleans, Saint Bernard, Saint Tammany | 18 hr |
| Mar 30, 3:09 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 66 min |
| Mar 30, 4:13 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 47 min |
| Mar 30, 4:19 PM CDT | Special Weather Statement | LIX | Iberville, West Baton Rouge | 56 min |
| Mar 30, 4:59 PM CDT | Special Weather Statement | LIX | East Feliciana, Saint Helena | 46 min |
| Mar 30, 5:12 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 48 min |
| Mar 30, 5:18 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge | 42 min |
| Mar 30, 5:24 PM CDT | Special Weather Statement | LIX | Ascension, Assumption, Iberville, Livingston, Saint James | 66 min |
| Mar 30, 5:55 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, West Baton Rouge | 80 min |
| Mar 30, 6:02 PM CDT | Special Weather Statement | LIX | Tangipahoa | 43 min |
| Mar 30, 6:07 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa, Washington | 38 min |
| Mar 30, 6:08 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 77 min |
| Mar 30, 6:08 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 52 min |
| Mar 30, 6:29 PM CDT | Special Weather Statement | LIX | Assumption, Saint James, Saint John the Baptist | 31 min |
| Mar 30, 6:42 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 48 min |
| Mar 30, 6:50 PM CDT | Special Marine Warning | LIX | 55 min | |
| Mar 30, 6:53 PM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 37 min |
Nearby
Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.